Tennessee, 2013Flood and Damaging Winds in Tennessee, June 17 to 18, 2013
June 17 to 18, 2013 · NWS OHX · 8 events in 6 counties and zones
Numerous showers and thunderstorms developed once again across Middle Tennessee during the afternoon hours on June 17 and continued into the early morning hours on June 18. Several reports of wind damage and flooding were received.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous showers and thunderstorms developed once again across Middle Tennessee during the afternoon hours on June 17 and continued into the early morning hours on June 18. Several reports of wind damage and flooding were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 17, 12:23 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 17, 12:23 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
123 PM CDT MON JUN 17 2013
.DISCUSSION...
SERIES OF SHORT WAVES EJECTING EAST FROM UPPER TROUGH THAT EXTENDS
DOWN THROUGH THE MIDDLE AND LOWER MISSISSIPPI VALLEY AT EARLY
AFTERNOON. FIRST SHORT WAVE FROM EASTERN ARKANSAS DOWN THROUGH
WESTERN MISSISSIPPI INTO LOUISIANA WITH BAND OF SHOWERS AND STORMS
FROM FAR WESTERN KENTUCKY DOWN THROUGH WESTERN TENNESSEE INTO
NORTHWEST ALABAMA. THIS BAND WILL CONTINUE TO MOVE NORTHEAST INTO
MIDDLE TENNESSEE DURING THE AFTERNOON. UPPER LOW WILL WORK EAST
TONIGHT AND DEEPEN A LITTLE AS IT MOVES ACROSS THE TENNESSEE
VALLEY IN THE OVERNIGHT. THINK THE HEAVIER RAINS FOR THE MID STATE
WILL COME IN THE OVERNIGHT HOURS TONIGHT AND TUESDAY MORNING. BY
TUESDAY AFTERNOON UPPER TROUGH AXIS HAS SHIFTED EAST OF THE MID
STATE TAKING MOST OF THE SHOWERS AND STORMS WITH IT.
UPPER RIDGE BUILDS THIS WAY MID WEEK INTO THE WEEKEND WITH HIGHS
TUESDAY AND WEDNESDAY IN THE 80S BUT TEMPS HEAT UP INTO THE LOWER
90S WITH MIDDLE 80S ALONG THE PLATEAU THURSDAY THROUGH THE WEEKEND.
CANT RULE OUT SCATTERED CONVECTION THURSDAY THROUGH THE UPCOMING
WEEKEND.
.HYDROLOGY...RAINFALL OVERNIGHT AND THIS MORNING ACROSS BEDFORD...COFFEE
AND GRUNDY COUNTIES TOTALED OVER 3 INCHES IN A SMALL CORRIDOR FROM
NORMANDY TO JUST SOUTH OF MANCHESTER AND IN A SMALL AREA JUST
SOUTH OF COALMONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 70 83 67 86 / 70 60 10 10
CLARKSVILLE 67 84 65 85 / 70 30 10 10
CROSSVILLE 65 76 61 80 / 70 70 10 10
COLUMBIA 70 84 67 87 / 80 60 10 10
LAWRENCEBURG 70 84 66 87 / 80 60 20 10
WAVERLY 68 83 65 86 / 70 60 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
BOYD
01
Hazardous weather outlook, Jun 17, 4:06 AM CST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
506 AM CDT MON JUN 17 2013
TNZ005>011-022>034-056>066-075-077>080-093>095-181015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
506 AM CDT MON JUN 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. A FEW OF THESE STORMS COULD BECOME STRONG TO
SEVERE...WITH DAMAGING STRAIGHT LINE WINDS AND HAIL. EXCESSIVE
RAINFALL COULD ALSO BECOME AN ISSUE BY TONIGHT. ONE TO TWO INCHES
ARE EXPECTED THROUGH TONIGHT BUT ISOLATED TOTALS COULD REACH 3
INCHES AND POSSIBLY CAUSE A LOCALIZED FLASH FLOODING THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
27
In the hours before
Special weather statement, Jun 17, 12:54 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
154 PM CDT MON JUN 17 2013
TNZ024-056-057-171945-
HICKMAN-HUMPHREYS-PERRY-
154 PM CDT MON JUN 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...HUMPHREYS AND PERRY
COUNTIES...
AT 149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTH OF HURRICANE MILLS...MOVING
NORTHEAST AT 25 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3608 8762 3603 8755 3603 8754 3601 8755
3599 8753 3598 8748 3586 8730 3565 8776
3585 8790
11Special weather statement, Jun 17, 1:15 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT MON JUN 17 2013
TNZ060-061-095-172000-
GILES-MARSHALL-MAURY-
215 PM CDT MON JUN 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR GILES...MARSHALL AND MAURY
COUNTIES...
AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LEWISBURG...MOVING
NORTHEAST AT 10 MPH.
SMALL HAIL...WINDS 30 TO 40 MPH...AND TORRENTIAL RAINFALL ARE
EXPECTED WITH THIS STORM.
LAT...LON 3528 8721 3544 8721 3557 8708 3566 8691
3560 8665 3558 8666 3558 8664 3555 8666
3538 8669 3524 8683
11Event by event
6 thunderstorm wind, 1 flood, 1 strong wind. Local standard time, as filed.
Thunderstorm Wind, Marshall
- When
- June 17, 1:25 PM CST to 1:30 PM CST
- Where
- Marshall County, 1.69 mi SSW of Cornersville to 1.36 mi WSW of Yell
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.349, -86.866
Marshall County Emergency Management and the public reported considerable downburst wind damage from southwest to east of Cornersville. Residents southwest of Cornersville reported strong north to south winds that blew down numerous trees on several properties. Other trees were reported blown down in and to the east of town. Estimates from home video taken of the downburst on Cunningham Road southwest of Cornersville indicate wind speeds of 60 to 70 mph.
Thunderstorm Wind, Maury
- When
- June 17, 1:30 PM CST
- Where
- Maury County, 2.72 mi NW of Westwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 35.627, -87.115
A tree was blown down on a house on Sheffield Drive causing minor damage to the home. Report via tspotter on Twitter.
Thunderstorm Wind, Dickson
- When
- June 17, 1:39 PM CST
- Where
- Dickson County, White Bluff
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.120, -87.220
A tree was blown down in White Bluff. Report via tspotter on Twitter.
Thunderstorm Wind, Coffee
- When
- June 17, 2:30 PM CST
- Where
- Coffee County, 2.83 mi SSW of Pocahontas
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.595, -86.076
Coffee County 911 Dispatch reported a tree blown down in the northern part of the county.
Flood, Davidson
- When
- June 17, 3:30 PM CST to 4:30 PM CST
- Where
- Davidson County, 1.61 mi SSW of Goodlettsville to 1.45 mi SSW of Goodlettsville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.300, -86.734
Trained spotters reported water from Dry Creek covered Dickerson Pike, Old Dickerson Pike, and Dry Creek Road in Goodlettsville.
Thunderstorm Wind, Fentress
- When
- June 17, 4:30 PM CST
- Where
- Fentress County, 1.43 mi NE of Helena
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.443, -84.999
Two trees were blown down on Highway 52 west of Jamestown.
Thunderstorm Wind, Fentress
- When
- June 17, 4:40 PM CST
- Where
- Fentress County, 0.66 mi WNW of Pall Mall
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.554, -84.981
A tree was blown down on Highway 127 North in Pall Mall.
Strong Wind, Davidson
- When
- June 18, 4:00 AM CST to 5:00 AM CST
- Where
- Davidson forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Several trees were blown down across Davidson County, including in Green Hills and Bellevue. One tree fell onto a bus on Harding Pike near St Thomas Hospital. These strong winds may have been caused by a weak area of low pressure moving eastward across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Texas, June 17, 2013$14 million · 4.5 in hail · 11 events
- Hail and Damaging Winds in Massachusetts, June 17, 2013$346,000 · 50 kt wind · 18 events
- Flash Flooding and Heavy Rain in Kentucky, June 17 to 18, 2013$578,000 · 4 events
- Hail in South Dakota, June 17, 2013$355,000 · 2 in hail · 5 events
- Hail and Damaging Winds in Michigan, June 17, 2013$38,000 · 2 in hail · 49 events
- Flash Flooding and Damaging Winds in Georgia, June 17, 2013$195,000 · 50 kt wind · 7 events
- Flash Flood in Missouri, June 17, 2013$200,000 · 1 event
- Flash Flooding in West Virginia, June 17 to 18, 2013$105,000 · 2 events
- Flash Flood in Tennessee, June 17, 2013$100,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, June 17, 2013$45,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Kentucky, June 17, 2013$42,000 · 1 in hail · 9 events
- Damaging Winds in Illinois, June 17, 2013$50,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460976, 460977, 460978, 460980, 460982, 460983, 460984, 460985.